Couldn't find what you looking for?

TRY OUR SEARCH!

I was recently prescribed adderall. I think that it gives me a bad taste in my mouth, and causes my urine to smell badly. It is like I have this taste in my mouth, and nothing tastes right. Everytime I eat it is like the food only has half the flavor, and no matter what I eat, there is a hint of this bad taste along with the taste of the food. Also, when I pee it smells awful. It is kinda like when you are dehydrated and you have been holding it for a long time. Then when you go it is really yellow and has the strong urine smell. It is like this except it is five times worse than that, and has a different smell than the normal one. I dont know if this is just in my head, but someone mentioned it, but I would swear that I have noticed these symptoms. I would appreciate it if someone would get back to me about this so I will know if this is happening or if I am crazy and just imagining things.

Loading...

stubby,

I don't want to say it's in your head...

But the smell/taste thing is in your head. I have the same side effects from Adderall. I'll smell and taste funny things, this is especially enhanced when coupled with sleep deprivation. To be honest, I only experience this when I exceed my recommended dosage (30mg xr/once daily) by at least 5-6 times the prescribed amount... :-P (I'm not saying you're doing that at all, just saying that's how it happens to me) The funny taste/smell comes from extreme dry mouth.

Your urine being dark and smelly is your kidneys filtering the "poison" (Adderall) out of your body just like it would any poison.

I'd say either your dosage is too high, OR much more likely you simply don't drink enough water. Water helps keep your stomach and urine at base levels as opposed to acidic, so your urine should come out clear if you drink a lot of water regardless of how much filtering your kidneys are doing, and water will also help tremendously with the dry mouth, which is usually caused from dehydration.

Hope this info helps.
Reply

Loading...

I notice with my adderall that I am also having a really smelly urine. It's kinda like burnt rubber. And my armpits are extra stinky too.
Reply

Loading...

Adderall can decrease your perceived need to eat and drink. Often when you do not drink enough, your urine becomes more concentrated and may develop a strong odor. Make sure that you regulate the amount that you eat and drink while you are taking this medication.

The smell is not your kidneys filtering "poison". That is a hysterical statement. Anything and everything can be considered a poison in sufficient quantities.

About your urine... Is it a dark brown? Have you noticed your skin color turn more yellow (especially noticeable in the whites of your eyes). If so, it may be the sign of a serious side effect, and it would be important that you contact your doctor immediately.
Reply

Loading...

adderall does dehydrate you. so drink more water.
Reply

Loading...

I am not taking Adderall but my daughter is & I am taking Concerta. I did notice that my daughter's urine smells really strong but didn't really put 2 & 2 together. I only started taking ADHD meds a few months ago when I got diagnosed & really noticed this month - the strong smelling urine (really, very embarrassing even when I'm in the washrooms at work, i have to do a "courtesy flush" because I'm positive everyone else can smell it!) and I also noticed the dry mouth a long time ago. The other posts have been accurate - the more you can drink, the better it seems to go & the less dry your mouth is & when your mouth is not so dry, you don't have that nasty taste & breath. I think that what it boils down to, is hydration, with any of these medications that tend to dehydrate you. I'm glad to have found these posts, though - it helps to know that I'm not the only one & it's not all "in your head"...
Reply

Loading...

Only three days use of adderall.. 40mg spread through day while studying for finals... dark yellow urine from all the byproducts, armpits def smell worse, and on third day I noticed the very bad taste [reminds me of the taste in your mouth during strep throat]... just passing this along for anyone searching. these are normal side effects.
Reply

Loading...

I too take Adderall and have noticed the difference in smell and taste. Things smell really good and then when I go to eat them its like eating cardboard. I drink 80+ oz of water a day and still have the strong urine. I work in health care and spoke to my doctor about it. I thought maybe I had a uti and just didnt realize it without the burning and frequency. We analyzed my diet and did a urine dip and micro. My dip came back almost perfect other than throwing off some ketones as did the micro. After digging deeper into my diet we discovered if you dont eat enough, your body filters the fat through your kidneys. This is a major problem for me as nothing tastes good, so I just dont eat. I have to push myself to eat at least 1000 calories a day and am very active. I know this is still not enough but its better than the 3-400 I was doing. Good luck.
Reply

Loading...

Let me tell you. That taste thing is not in your mind. After taking Adderall for 2 years, and decided to get off of it (which was 10 days of pure HELL) I still have that metallic taste in my mouth. It's driving me insane.

Be careful of this stuff. I think it's pure evil.
Reply

Loading...

I am 21 and have been taking Adderall for 15 years and have just realised these nasty tastes in my mouth and strong urine smell within the past year. I'm not sure if it's the Adderall or if it's something else. Although, hearing that other people have these same symptoms makes me less concerned that I might have some kind of disease.
Reply

Loading...

I have been taking Adderall for quite a while.My urine is so strong which yes can be embarrassing and it is dark yellow just like when dehydration has set in. So I drink water, water and more water
It is still usually a little dark all day. I constantly have cotton mouth. If you get this "fun" side effect going on be sure to drink far more water than anything else. Drinking sugary, carbonated drinks or diet drinks or juices which are high in acid in excess leads to oral decay. I don't taste metal in by mouth but what I do taste makes me feel the need to frequently brush to cover what I am afraid may make my breath stink. As far as somone saying its your body Getting the poison out. Its true. If any of you have ever used a "drug" you would know that this goes along with most of them. Your body flushes as much as it can through sweat and urine.
Reply

Loading...

Kidneys are not responsible for filtering out "posions" or drugs. It is the liver which filters out drugs from the circulatory system. This is called "first pass metabolism". Any drug taken orally goes through first pass metabolism. The only way to avoid, for lack of a better term, first pass is if the drug is prescribed sublingual (under the tounge), buccal (in the cheek) or any other intravenous route in which the drug goes directly into the blood stream. Nobody taking ANY oral drug ever receives 100% of the drug. The liver detoxifies the drug before it ever reaches the blood stream.
Reply

Loading...

I too thought it was hysterical...considering all oral drugs go through first pass metabolism IN THE LIVER hahaha. Coming from someone who takes 6x their prescribed dose, it doesn't surprise me a bit! Uneducated fools flapping their gums.
Reply

Loading...

Adderall decreases secretions of saliva. This gives you the bad taste in mouth and decreased taste. Try to stay hydrated with water (not the tempting energy drinks, coffee, and soda) - this should clear up the urine.
Reply

Loading...


I have recently, this past thanksgiving wkend, have also had gastrointestinal problems. Then on Sat and Sun when I was urinating, my urine was very light yellow and sometimes cloudy but had a strange odor to it, About 1/2 to 1hr later i started having this urine like taste in my mouth too. I felt awful but finally told my wife. Until I just read these post, i didn't relate it to my 30mg Adderrol I take. But I also take a 10mg Adderrol with it. These I take twice per day, but have never had this affect. I'll be talkinng with my Gastro specialist soon as I will be having an endoscopy scheduled. Thank you. I'm a 57y/o male and have been on Adderrol for about 20yrs.
Reply

Loading...